Advanced Search
MyIDEAS: Login to save this paper or follow this series

On the Joint Distribution of Two Discrete Random Variables

Contents:

Author Info

  • Panaretos, John

Abstract

Let X, Y be two discrete random variables with finite support and X≥Y. Suppose that the conditional distribution of Y given X can be factorized in a certain way. This paper provides a method of deriving the unique form of the marginal distribution of X (and hence the joint distribution of (X, Y)) when partial independence only is assumed for Y and X-Y.

Download Info

If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
File URL: http://mpra.ub.uni-muenchen.de/6226/
File Function: original version
Download Restriction: no

Bibliographic Info

Paper provided by University Library of Munich, Germany in its series MPRA Paper with number 6226.

as in new window
Length:
Date of creation: 1981
Date of revision:
Publication status: Published in Annals of the Institute of Statistical Mathematics, A (Theory and Methods) 2.Vol.32(1981): pp. 191-198
Handle: RePEc:pra:mprapa:6226

Contact details of provider:
Postal: Schackstr. 4, D-80539 Munich, Germany
Phone: +49-(0)89-2180-2219
Fax: +49-(0)89-2180-3900
Web page: http://mpra.ub.uni-muenchen.de
More information through EDIRC

Related research

Keywords: Conditional Distribution; power series distribution; binomial distribution; characterization;

Find related papers by JEL classification:

References

References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
as in new window
  1. Panaretos, John, 1982. "On Characterizing Some Discrete Distributions Using an Extension of the Rao-Rubin Theorem," MPRA Paper 6229, University Library of Munich, Germany.
  2. Xekalaki, Evdokia & Panaretos, John, 1979. "Characterization of the Compound Poisson Distribution," MPRA Paper 6221, University Library of Munich, Germany.
Full references (including those not matched with items on IDEAS)

Citations

Citations are extracted by the CitEc Project, subscribe to its RSS feed for this item.
as in new window

Cited by:
  1. Panaretos, John, 1984. "Partial Independence and Finite Distributions," MPRA Paper 6247, University Library of Munich, Germany.

Lists

This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

Statistics

Access and download statistics

Corrections

When requesting a correction, please mention this item's handle: RePEc:pra:mprapa:6226. See general information about how to correct material in RePEc.

For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Ekkehart Schlicht).

If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

If references are entirely missing, you can add them using this form.

If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

Please note that corrections may take a couple of weeks to filter through the various RePEc services.